MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP BC KL 5.5MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP BC KL 5.5MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP BC KL 5.5MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/25/2024, it was reported by a sales representative via email that an ar-2323kbcsp knotless biocomposite self-punching swivelock eyelet dislodged when it was malleted in for insertion.Prior to the insertion of the swivelock, the surgeon prepared the bone socket with an instrument from another manufacturer.The surgeon opted to insert the anchor without a punch as the patient had very strong bones.Upon malleting the anchor, the eyelet dislodged.The surgeon reloaded the eyelet, held the sutures tight to the inserter with a hemostat, and attempted to insert the anchor again, but it was unsuccessful.The surgeon opened a second ar-2323kbcsp knotless biocomposite self-punching swivelock.The eyelet on the second anchor also popped off.The broken fragments from both swivelocks were successfully removed from the patient.An implant from another manufacturer was attempted to be used, but it was also unsuccessful.The surgeon then determined that the bone was very hard and prepared a punch hole using a 4.5mm arthrex punch/awl.After this process, a 4.75mm knotless swivelock was bent.After adjusting the angle, the surgeon completed the repair using two 4.75mm swivelocks.This was discovered during an rcr procedure on (b)(6) 2024.
 
Event or Problem Description
Additional information received on 11/4/2024: the 4.75mm swivelock that bent was part number ar-2324kbcc.Everything from each failed device was removed from the patient, and a new ar-2324bcc biocomposite swivelock c was used to complete the procedure.The case was delayed by five minutes with additional anesthesia to cover that length of time.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Visual evaluation of the customer-provided pictures noted an ar-2323kbcsp knotless biocomposite self-punching swivelock eyelet shaft is bent.Refer to attachments.The complaint allegation is confirmed based on the customer-provided pictures.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
SWIVELOCK, SP BC KL 5.5MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20633546
Report Number1220246-2024-08461
Device Sequence Number15329985
Product Code MAI
UDI-Device Identifier00888867384453
UDI-Public(01)00888867384453(11)240815(17)280731(10)15302864
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP BC KL 5.5MM
Device Catalogue NumberAR-2323KBCSP
Device Lot Number15302864
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by ManufacturerNot provided
09/04/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/27/2024
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown